problems after third chemo

Unfortunately my mum has had further problems after her third chemo. She has been admitted as she has had an internal bleed and also her blood pressure is very low. She is very weak and unable to stand without support. She is due to have some tests this morning to determine where the bleed is coming from and is also receiving treatment for her low blood pressure. It is a very worrying time for her and our family. Has anyone else experienced bleeding after chemo (she is having Carboplatin) or very low blood pressure? she does have a heart condition t(Wolf Parkinson white syndrome) hat is normally kept under control with medication.

10 Replies

oldestnewest
  • I am so sorry your mum has run into problems, but she is in the right place for them to deal with this, I am sorry that I am not much help,,but I send you my best wishes love x G x

  • Thank you gwyn, you are a help, its so kind of you to comment and send yr good wishes, :) xx

  • So sorry your mum has been having problems. I didn't have any problems with bleeding after chemo (apart from nose bleeds) but I did have very low blood pressure. I felt so sick & dizzy after my 3rd chemo, then I collapsed whilst in the park. Just remember waking up & being in the recovery position on the ground. A very kind young girl looked after me & called an ambulance. I was in hospital for 4 days for tests & they discovered I had low blood pressure & anaemia. I was given a blood transfusion & felt right as rain after.

    I hope you get some answers soon & your mum feels a lot better.

    Thinking of you both

    Love Linda xx

  • Thanks so much for your comments Linda, very reassuring :) mum is showing signs of improvement so hoping she will contine. Kind regards and love, Mxx

  • Dear MandiPandi

    I had carbo-platin only and was told it can play havoc with the bloods. I also had lots of nose bleeds and spots all over my body that bled. Each morning for a few months the sheets looked like there had been a battle overnight.

    It's so much more worrying when the bleeding is inside but I'm sure the medical team will be able to identify the problem and your mum will feel much more comfortable in hospital where this can be sorted out for her.

    Let us know how everything is going. Love Annie xx

  • Hello Annie

    Interesting that you had spots as I'm on carboplatin only and noticed loads of spots this week - no bleeding though. Perhaps a treat in store for me.

    Love Christine x

  • Hi Christine

    Ah, to be accurate the spots itched like crazy and I scratched them in my sleep until they bled. Coincidentally I had to take an antibiotic and questioned this with my doctor. He convinced me to take the prescription as he said it would clear the spots up at the same time. Perhaps worth asking your GP if anything will help. There's no point in being more uncomfortable than necessary.

    How are you getting on with carbo-platin alone? I was really pleased to have a very good reaction to the stuff and it had the added bonus that I didn't have to worry about hair-loss - and less time wasted sitting in a hospital ward having chemicals pumped round my body. Apparently it does 95% of the work anyway. I don't really understand why they don't try just carbo-platin alone to see how we get on before loading us up with chemical cocktails. Another bonus is that apparently you become just a little sensitive to sun so you don't have to avoid sitting out in it - if we ever get any - and I found just walking the dog and plenty of outdoor activities gave me a lovely healthy look. Funnily enough people say I look better with cancer than I've done for years.

    I'd love to hear what your experience has been. xxx Annie

  • Hi Annie

    The spots don't itch, they are just there looking spotty!

    Third dose looms on Thursday. After the first dose I managed both a urine infection and a chest infection, but as I got antibiotics soon after realising something was wrong, they didn't develop into serious infections. It was probably my fault as I had felt well, and the MacMillan nurse said it was ok to go away for a few days. We went to

    Northern Ireland, as we thought going on a ferry would make it feel like a proper holiday, but still have the NHS. The travelling made me very tired but unable to rest, so I had no resistance to the bugs. I probably didn't drink enough either. Result - hotel night manager taking and collecting me from A&E in the middle of the night, and us coming home after 2 nights. I also got terrible leg cramps, but the Physio sorted that for me.

    Got on much better after second dose as I rested a lot and drank gallons for the first few days, so each time the temperature started to rise, drinking would bring it down again. However, I've had lower back backache, and conjunctivitis. Again,the Physio sorted the back problem and eyedrops the eyes.

    How far through treatment are you? It sounds as though you might have finished it. Too soon to know what my response is.

    Love Christine XX

  • Dear Christine, I'm so sorry to hear how much you've suffered. Your immune system has really taken a bashing but you seem to be getting the better of it all by drinking more water and getting some physio for your backache. You've just reminded me that I also developed an eye infection - Blephritis. Local medication prescribed by the GP didn't work so I saw an ophthalmologist privately and he recommended cleaning my eyelids 3 times a week with a weak solution of baby shampoo using a cotton wool bud. That, and the anti-biotic he prescribed, seems to be keeping my eyes in good shape these days. Eyedrops seem to ease the itching but not sure if they have any affect if you have an infection.

    What a nightmare ending up in A & E while you were away. I trod the same path as you but went to Cork for a holiday after two shots of chemotherapy. I admire your determination to take a holiday and just hope the first experience hasn't put you off. I also took a camping holiday in Goodwood, and went to France during my chemotherapy. Like you I made provision to get home should anything go pear-shaped and I was lucky. I was also tired - more so towards the end of the 6 rounds of chemotherapy. Tiredness in the early days was due to having had surgery before starting chemotherapy. It's a good thing to get out and walk or do some other gentle exercise if you can.

    Whilst surgery got rid of some massive tumours there were a lot of little tumour florets deep and widespread in my abdomen. Six doses of carbo-platin did for them and all that was left was scar tissue on the lymph nodes. I've been in remission since October last year and I'm just about to have my 9-month check up in the next couple of weeks. I don't have any worrying symptoms at the moment so I'm just carrying on as though it hasn't happened.

    I do hope your chemotherapy goes well. I didn't ask too many questions during my treatment and the hospital didn't mention how it was going though they were clearly monitoring the CA125. If you can bear to wait I guess it's better to have the feedback at the end of the treatment when the hospital will give you a good idea of how it's all gone.

    A little glass of wine wouldn't do any harm if you're looking at increasing your fluid intake! xxx Annie

  • Hello again Annie

    Thanks for the reference to Blephritis, a condition I had a few years ago. Silly me had got lazy with the baby-shampoo-and-cotton-wool-bud routine as I had had no recurrences, and the gp didn't mention Blephritis, though the eyelid was looking a bit pink. Routine now restored, so thanks again. I'm sure it will sort me out..

    xx Christine

You may also like...